Haemorrhagic shock and encephalopathy syndrome: report of two cases with special reference to hypoglycaemia.

Détails

ID Serval
serval:BIB_7F55A93D1E58
Type
Article: article d'un périodique ou d'un magazine.
Sous-type
Etude de cas (case report): rapporte une observation et la commente brièvement.
Collection
Publications
Institution
Titre
Haemorrhagic shock and encephalopathy syndrome: report of two cases with special reference to hypoglycaemia.
Périodique
Schweizerische medizinische Wochenschrift
Auteur(s)
Frey B., Haller R., Eich G., Fanconi S.
ISSN
0036-7672
Statut éditorial
Publié
Date de publication
2000
Peer-reviewed
Oui
Volume
130
Numéro
5
Pages
151-5
Langue
anglais
Notes
Publication types: Case Reports ; Journal Article - Publication Status: ppublish
Résumé
Haemorrhagic shock and encephalopathy syndrome (HSES) is a devastating disorder affecting infants. So far no cases have been reported in Switzerland. It is characterised by the abrupt onset of hyperpyrexia, shock, encephalopathy, diarrhoea, disseminated intravascular coagulation (DIC) and renal and hepatic failure in previously healthy infants. Severe hypoglycaemia has been repeatedly reported in association with HSES. However, the pathophysiology of the hypoglycaemia is not clear. We report on two infants (2 and 7 months old) with typical HSES, both of whom were presented with nonketotic hypoglycaemia. In the first case, plasma insulin was 23 pmol/l at the time of hypoglycaemia (0.1 mmol/l). In the second case, increased values for interleukin-6 (IL-6) (319 pg/ml) and IL-8 (1382 pg/ml) were found 24 hours after admission, whereas IL-1 and tumour necrosis factor-alpha (TNF-alpha) were not measurable. Alpha-1-antitrypsin was decreased (0.6 g/l). In hyperpyrexic, unconscious and shocked infants, HSES should be considered and hypoglycaemia should be specifically looked for. Hypoglycaemia is not caused by hyperinsulinism but may be secondary to the release of cytokines.
Mots-clé
Brain Diseases, Down Syndrome, Female, Humans, Hypoglycemia, Infant, Interleukin-6, Interleukin-8, Male, Shock, Hemorrhagic, Syndrome, Tomography, X-Ray Computed, Unconsciousness, alpha 1-Antitrypsin
Pubmed
Web of science
Création de la notice
25/01/2008 10:07
Dernière modification de la notice
20/08/2019 14:40
Données d'usage